Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viral Load of 125,000 and CD4 of 925. Should I start meds?
Jun 4, 2004

Hello, I was infected in March of 2004 and diagnosed in June of 2004. My viral load hovered around 5,000 for the first six months and then shot up to 125,000 over the past six months and seems to be going up. CD4 has remained around 1000. My doctor is recommending that I start meds. I want to stay off them as long as possible. Two questions, please. (1) What could be the reason for the sharp increase in viral load? Could losing weight, excessive exercise, lots of long haul flights or stress contribute to it? (2) Do you recommend medicine and if so, which regime? Thank you.

Response from Dr. Pierone

Your dates don't seem right. Were you diagnosed in June 2003? In any case, it may be too soon to make a decision about treatment. It sounds like your life is out of balance if you are losing weight, exercising excessively, traveling too much, and under stress. Stress is usually related to fear or being overwhelmed and adding the uncertainty of commencing antiretroviral therapy seems unwise at this point.

It makes more sense to deal with these issues, get your life back in balance, and see what happens with your viral load and CD4 cells. If this increase in viral load is really a trend then it may be time to reconsider. Good luck and let us know how things go.



Previous
Choosing the best doctor
Next
anomalous CD4 percentage

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement